Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 299, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2011, 5:37 PM CDT for Miller County, Arkansas; Bowie County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 5, 2011, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:40 PM CDT | TSTM WND DMG | 1 E Texarkana, AR | THE ROOF WAS DAMAGED...BRICK PILLARS COLLAPSED...AND A STAINED GLASS WINDOW WAS SHATTERED AT THE HIGHLAND HILLS BAPTIST CHURCH ON HIGHWAY 82 ON THE EAST SIDE OF TEXARKANA AR. |
| Jul 5, 6:00 PM CDT | TSTM WND DMG | 3 N Fouke, AR | TREES DOWN ON COUNTY ROAD 10 BETWEEN TEXARKANA AND FOUKE, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WUUS54 KSHV 052237
SVRSHV
ARC091-TXC037-052330-
/O.NEW.KSHV.SV.W.0299.110705T2237Z-110705T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
* UNTIL 630 PM CDT
* AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TEXARKANA...AND MOVING SOUTH
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENOA...GARLAND AND FOUKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3351 9374 3348 9372 3345 9374 3344 9371
3342 9373 3339 9369 3330 9369 3328 9370
3328 9373 3325 9371 3322 9373 3321 9404
3330 9406 3331 9411 3351 9412
TIME...MOT...LOC 2236Z 358DEG 12KT 3343 9391
$$
151 follow-up statement
075
WWUS54 KSHV 052315
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT TUE JUL 5 2011
TXC037-052325-
/O.CAN.KSHV.SV.W.0299.000000T0000Z-110705T2330Z/
BOWIE TX-
615 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR BOWIE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE EXITED EXTREME EASTERN BOWIE COUNTY.
LAT...LON 3334 9369 3328 9370 3328 9371 3329 9372
3328 9373 3325 9371 3322 9373 3321 9404
3322 9404 3333 9404 3335 9371
TIME...MOT...LOC 2315Z 000DEG 15KT 3326 9372 3320 9386
3320 9403
$$
ARC091-052330-
/O.CON.KSHV.SV.W.0299.000000T0000Z-110705T2330Z/
MILLER AR-
615 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MILLER COUNTY...
AT 615 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF
FOUKE TO FOUKE TO 7 MILES SOUTH OF PLEASANT HILL...MOVING SOUTH AT
15 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3334 9369 3328 9370 3328 9371 3329 9372
3328 9373 3325 9371 3322 9373 3321 9404
3322 9404 3333 9404 3335 9371
TIME...MOT...LOC 2315Z 000DEG 15KT 3326 9372 3320 9386
3320 9403
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:41 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 5, 3:41 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 341 PM CDT TUE JUL 5 2011 .DISCUSSION... RIDGING WILL CONTINUE OVER THE ROCKIES THROUGH THE NEXT 48 HRS...ALLOWING WEAK DISTURBANCES TO PASS ACROSS THE AREA IN THE NORTHERLY FLOW. THEREFORE LOW POPS WILL CONTINUE THROUGH THE SHORT TERM...TO ACCOUNT FOR THE POTENTIAL OF WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY. MAX TEMPS ACROSS THE AREA WILL CONTINUE TO BE COMMONLY FORECAST IN THE MID 90S TO NEAR 100 THROUGH THE END OF THIS FORECAST PERIOD...BUT THUNDERSTORM ACTIVITY COULD AFFECT TEMPS REACHING THESE VALUES AT ANY GIVEN SITE. ISOLATED SEVERE ACTIVITY WILL BE ASSOCIATED WITH SOME THUNDERSTORMS...WITH DAMAGING WINDS BEING THE MOST COMMON THREAT. THE EXTENDED MODELS TREND TOWARD BUILDING THE RIDGE BACK TOWARD THE WEST THIS WEEKEND...WITH POPS SLOWLY DROPPING OUT TOWARD THE END OF THE EXTENDED PACKAGE. ELEVEN && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. EXCEPTION WILL BE IN AND NEAR SCATTERED SHOWERS AND TSTMS...MAINLY THIS AFTERNOON AND EVENING...WHERE CONDITIONS CAN DROP BRIEFLY TO IFR. HAZARDS FROM THE CONVECTION WILL INCLUDE STRONG WIND SHEAR AND SEVERE TURBULENCE. SURFACE WINDS SOUTHERLY...GENERALLY LESS THAN 10 KTS BUT OUTFLOW BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO 40 KTS AND POTENTIALLY HIGHER. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 97 75 97 75 / 30 20 20 20 20 MLU 72 96 74 97 74 / 30 20 20 30 20 DEQ 71 98 73 97 73 / 20 20 20 20 20 TXK 73 98 74 97 75 / 20 20 20 20 20 ELD 72 97 74 96 73 / 30 20 20 30 20 TYR 75 98 75 99 76 / 30 20 20 20 20 GGG 75 98 75 98 75 / 30 20 20 20 20 LFK 73 96 73 97 74 / 30 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
Hazardous weather outlook, Jul 5, 11:17 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT TUE JUL 5 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1117 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA ONCE AGAIN THIS AFTERNOON. VERY WARM TEMPERATURES WILL ALLOW THUNDERSTORMS TO DEVELOP QUICKLY. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND DANGEROUS LIGHTNING. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE LATE EVENING AND OVERNIGHT HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS LIGHTNING AND STRONG DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 5, 4:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 W NASHVILLE 33.94N 93.94W
07/05/2011 M1.00 INCH HOWARD AR PUBLIC
TREE LIMBS DOWN AND QUARTER SIZED HAIL ON YORKS CHAPEL
ROAD JUST WEST OF NASHVILLE, AR
&&
19Special weather statement, Jul 5, 4:19 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT TUE JUL 5 2011
TXZ138-150-151-052200-
HARRISON-PANOLA-RUSK-
419 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE AND TATUM...
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 4 MILES EAST OF TATUM...OR 13 MILES
NORTHWEST OF CARTHAGE...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15Special weather statement, Jul 5, 4:27 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT TUE JUL 5 2011
ARZ060-052215-
HEMPSTEAD-
427 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
FULTON...HOPE AND WASHINGTON...
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 4 MILES NORTH OF WASHINGTON...OR 11
MILES SOUTHEAST OF NASHVILLE...MOVING SOUTH AT 15 MPH. ANOTHER
STRONG THUNDERSTORM WAS ALSO DEVELOPING NEAR HOPE...AND WAS ALSO
MOVING SOUTH AT 10 TO 15 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15Special weather statement, Jul 5, 4:52 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT TUE JUL 5 2011
TXZ125-052230-
UPSHUR-
452 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
DIANA...EAST MOUNTAIN...GILMER AND WEST MOUNTAIN...
AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 3 MILES WEST OF DIANA...OR 8 MILES
EAST OF GILMER...MOVING SOUTHWEST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15Local storm report, Jul 5, 5:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HOPE 33.67N 93.59W
07/05/2011 HEMPSTEAD AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON NORTH PINE STREET AND LARGE
TREE DOWN AT THE INTERSECTION OF EGDEWOOD AND THIRD
STREETS
&&
19Special weather statement, Jul 5, 5:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT TUE JUL 5 2011
ARZ070-052330-
MILLER-
528 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
FOUKE...GARLAND...GENOA...MANDEVILLE AND TEXARKANA...
AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TEXARKANA...MOVING SOUTH AT
15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THE TEXARKANA REGIONAL
AIRPORT MEASURED A WIND GUST OF 46 MPH AT 528 PM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:05 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 40 min |
| Jul 5, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 45 min |
| Jul 5, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 59 min |
| Jul 5, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.